JournalsrlmVol. 17, No. 1pp. 25–33

Periodic solutions of Birkoff-Lewis type for the nonlinear wave equation

  • Luca Biasco

    Università degli studi Roma Tre, Italy
  • Laura Di Gregorio

    Università degli studi Roma Tre, Italy
Periodic solutions of Birkoff-Lewis type for the nonlinear wave equation cover
Download PDF

Abstract

We prove existence and multiplicity of small amplitude periodic solutions with large period for the wave equation with small `mass'. Such solutions bifurcate from resonant finite dimensional invariant tori of the fourth order Birkhoff normal form of the associated hamiltonian system. The number of geometrically distinct solutions and their minimal periods tend to infinity when the `mass' tends to zero.

Cite this article

Luca Biasco, Laura Di Gregorio, Periodic solutions of Birkoff-Lewis type for the nonlinear wave equation. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 17 (2006), no. 1, pp. 25–33

DOI 10.4171/RLM/452